MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2020.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that surgeon has a patient with unexpected refractive outcome in the left eye, status post uncomplicated phaco with a toric posterior chamber intraocular lens placement, and subsequent exchange with another toric lens.The patient had irregular astigmatism.Initial surgery was performed on (b)(6) 2020 and lens was noted to be in alignment during immediate post-operative course.Post-op day 30, the patient was found to have toric misalignment and surgeon¿s repositioning revealed that a higher power toric was indicated.Patient agreed to lens replacement and the lens exchange was performed without complication in secondary surgical procedure on (b)(6) 2020.Resultant uncorrected vision was poor, and refraction reveals high post-operative cylinder requirement.No corneal or macular edema or evidence of neuropathy or inflammation.Additional information was received and it was learnt that patient was also experiencing halos, blurry vision, and glare after the initial surgery.There was also age related nuclear cataract observed.There was tecnis toric rotation of more than 10 degrees.Patient was also prescribed eye drops.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed no other complaints has been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10309372
Report Number2648035-2020-00536
Device Sequence Number16350057
Product Code HQL
UDI-Device Identifier05050474553927
UDI-Public(01)05050474553927(17)221120
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2022
Device Model NumberZCT400
Device Catalogue NumberZCT400U205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer08/05/2020
10/25/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/20/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005